Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jul 11, 2021, 8:34 PM CDT for Crane County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 8:34 PM CDT (01:34 UTC)
- Expired
- Jul 11, 2021, 9:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Midland/Odessa, TX
County Crane County, TX
The radar
The Midland/Odessa radar (KMAF), 38 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.6 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1782 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
222 WWUS84 KMAF 120134 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 834 PM CDT Sun Jul 11 2021 TXZ061-062-068-069-120215- Midland TX-Crane TX-Ector TX-Upton TX- 834 PM CDT Sun Jul 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECTOR...SOUTHWESTERN MIDLAND...NORTHEASTERN CRANE AND NORTHWESTERN UPTON COUNTIES UNTIL 915 PM CDT... At 834 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles southeast of West Odessa, or 13 miles south of Odessa, moving southwest at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pleasant Farms and Crane County Airport. LAT...LON 3178 10240 3169 10223 3141 10235 3160 10264 TIME...MOT...LOC 0134Z 037DEG 9KT 3168 10237 $$ 89
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 11, 7:12 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 11, 7:12 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service Midland/Odessa TX 712 PM CDT Sun Jul 11 2021 ...New MESOSCALE UPDATE... .MESOSCALE UPDATE FOR Severe storm potential... Issued at 706 PM CDT Sun Jul 11 2021 Areal coverage of severe wx threat has decreased and mostly confined to influence of outflow boundary across Crane/Ward/Pecos counties over the next few hrs and on the west side of the Davis Mtns near Valentine. We will be slow to decrease PoPs as some high resolution model data supports the continuation of storm til 06Z in and around the aforementioned areas. && .AVIATION... (00Z TAFS) Issued at 547 PM CDT Sun Jul 11 2021 TSRA are struggling to make it to TAF sites and have opted for VCTS for the 1st few hrs at CNM/INK/HOB/MAF. Otherwise debris clouds will linger though the evening. E-SE winds will prevail thru 02Z, however variability is possible due outflow winds. && .SHORT TERM... (This afternoon through Monday night) Issued at 158 PM CDT Sun Jul 11 2021 Have an upper ridge centered over Srn NV this morning with a trough over MO extending into the plains. This trough will trim the east edge of the ridge off as it moves south Monday. A weak front just north of the CWA is expected to sag into the area today as outflows push it southward. Rain and clouds expected to keep afternoon highs well below normal today across the northern half of the area with 90s along the Pecos River Valley and around 100 along the Rio grande. Lows tonight will mainly be in the 60s with afternoon highs Monday a couple degrees warmer. Storms blew up before 17z in Nrn Lea County and slowly moved east. These storms are producing hail... gusty wind... and locally heavy rain. The heaviest rain tonight expected to remain over SE NM with localized flooding possible. Only low pops expected Monday and Monday night as drier pattern begins. && .LONG TERM... (Tuesday through Saturday) Issued at 158 PM CDT Sun Jul 11 2021 The upper lvl pattern will not change much over the course of this week into next weekend. The upper ridge will maintain its position over the Great Basin region and slowly flatten out Tuesday thru Friday. The ridge will then begin building back over the Four Corners region next weekend. Meanwhile across West TX, weak disturbances will move through anticyclonic flow (northerly to northeasterly) and keep precipitation chances confined to the higher terrain of West Texas and southeast New Mexico mainly west of the Pecos River. High temperatures will increase slightly each day from Tuesday thru Friday as the low lvl thermal ridge expands ewd and assocd 850 hpa temps slowly increase each day. Highs in the low to mid 90s can be expected with a few 100s in the river valleys. The avg high for MAF is 96F so it looks like we will continue our streak of below normal high temperatures. -Salerno && .PRELIMINARY POINT TEMPS/POPS... Big Spring 69 86 70 91 / 30 10 0 0 Carlsbad 68 89 68 91 / 50 10 0 0 Dryden 72 91 71 93 / 20 10 0 0 Fort Stockton 68 89 69 92 / 20 10 0 0 Guadalupe Pass 63 81 65 85 / 30 10 10 0 Hobbs 65 86 67 90 / 40 10 0 0 Marfa 61 85 61 87 / 20 20 0 10 Midland Intl Airport 68 87 69 91 / 30 10 0 0 Odessa 68 87 69 91 / 30 10 0 0 Wink 69 91 71 94 / 30 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. &&
Hazardous weather outlook, Jul 11, 7:05 PM CDT, 1 hour 29 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Midland/Odessa TX 705 PM CDT Sun Jul 11 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-130015- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 705 PM CDT Sun Jul 11 2021 /605 PM MDT Sun Jul 11 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Tonight Thunderstorms chances will continue into tonight, the threat of severe weather will decrease late this evening. Storms may be accompanied by frequent lightning, hail, gusty winds, and brief very heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jul 11, 4:37 PM CDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
437 PM CDT Sun Jul 11 2021
TXZ046>048-052-112215-
Dawson TX-Scurry TX-Howard TX-Borden TX-
437 PM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCURRY...BORDEN...
NORTHWESTERN HOWARD...NORTHEASTERN MARTIN AND EASTERN DAWSON COUNTIES
UNTIL 515 PM CDT...
At 436 PM CDT, Doppler radar was tracking strong thunderstorms 12
miles southeast of O'Donnell, or 15 miles east of Lamesa, moving
south at 10 mph.
Penny size hail and wind gusts up to 50 mph will be possible.
Locations impacted include...
Snyder, Lamesa, Ackerly, Gail, Fluvanna, Lamesa Municipal Airport, J
B Thomas Reservoir, Los Ybanez, Randalls Corner, Arvana, Winston
Field, Hancock, Knapp, Vealmoor and Key.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
western Texas.
LAT...LON 3266 10091 3246 10163 3249 10169 3253 10169
3252 10175 3268 10197 3296 10190 3296 10087
TIME...MOT...LOC 2136Z 013DEG 7KT 3282 10171
89Special weather statement, Jul 11, 5:38 PM CDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
538 PM CDT Sun Jul 11 2021
TXZ063-070-112330-
Reagan TX-Glasscock TX-
538 PM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GLASSCOCK AND
NORTHEASTERN REAGAN COUNTIES UNTIL 630 PM CDT...
At 537 PM CDT, Doppler radar was tracking strong thunderstorms 11
miles southeast of Garden City, moving north at 5 mph.
Pea size hail and wind gusts up to 50 mph will be possible.
This storm will remain over mainly rural areas of southeastern
Glasscock and northeastern Reagan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
western Texas.
LAT...LON 3158 10137 3183 10139 3196 10129 3193 10126
3157 10127
TIME...MOT...LOC 2237Z 194DEG 5KT 3178 10130
89Special weather statement, Jul 11, 5:50 PM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
550 PM CDT Sun Jul 11 2021
TXZ276-277-281-112330-
Presidio Valley TX-Marfa Plateau TX-Davis Mountains TX-
550 PM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFF DAVIS AND
NORTHWESTERN PRESIDIO COUNTIES UNTIL 630 PM CDT...
At 549 PM CDT, Doppler radar was tracking strong thunderstorms over
Valentine, or 33 miles northwest of Marfa, moving southwest at 5 mph.
Nickel size hail and wind gusts up to 50 mph will be possible.
Locations impacted include...
Valentine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3077 10471 3064 10430 3028 10467 3046 10487
3049 10487 3052 10488 3053 10488 3055 10490
3056 10489 3059 10492 3060 10492 3060 10493
3061 10494
TIME...MOT...LOC 2249Z 027DEG 6KT 3059 10448
89Special weather statement, Jul 11, 6:52 PM CDT, 1 hour 42 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 652 PM CDT Sun Jul 11 2021 TXZ067-068-075-120030- Pecos TX-Crane TX-Ward TX- 652 PM CDT Sun Jul 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS... SOUTHEASTERN WARD AND NORTHWESTERN CRANE COUNTIES UNTIL 730 PM CDT... At 651 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles southeast of Monahans, moving south at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Grandfalls, Royalty, Imperial, Imperial Reservoir and Cordona Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3159 10274 3155 10256 3115 10252 3132 10302 TIME...MOT...LOC 2351Z 020DEG 13KT 3150 10274 89
Special weather statement, Jul 11, 7:50 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
750 PM CDT Sun Jul 11 2021
TXZ050-061-062-120130-
Midland TX-Andrews TX-Ector TX-
750 PM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECTOR...SOUTHERN
ANDREWS AND NORTHWESTERN MIDLAND COUNTIES UNTIL 830 PM CDT...
At 749 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Odessa, moving south at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Odessa, West Odessa, Odessa Schlemeyer Field, Penwell and Pleasant
Farms.
This includes Interstate 20 between mile markers 99 and 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3214 10242 3210 10225 3168 10232 3166 10251
3177 10273
TIME...MOT...LOC 0049Z 020DEG 25KT 3206 10238
89Special weather statement, Jul 11, 8:34 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 834 PM CDT Sun Jul 11 2021 TXZ061-062-068-069-120215- Midland TX-Crane TX-Ector TX-Upton TX- 834 PM CDT Sun Jul 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECTOR...SOUTHWESTERN MIDLAND...NORTHEASTERN CRANE AND NORTHWESTERN UPTON COUNTIES UNTIL 915 PM CDT... At 834 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles southeast of West Odessa, or 13 miles south of Odessa, moving southwest at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pleasant Farms and Crane County Airport. LAT...LON 3178 10240 3169 10223 3141 10235 3160 10264 TIME...MOT...LOC 0134Z 037DEG 9KT 3168 10237 89
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:50 PM CDT | Special Weather Statement | MAF | Ector | 40 min |
| Jul 11, 7:58 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Midland | 62 min |
| Jul 11, 8:06 PM CDT | Areal Flood Advisory | MAF | Ector | 3 hr |
| Jul 12, 3:29 AM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
| Jul 12, 9:04 AM CDT | Areal Flood Advisory | MAF | Brewster, Pecos, Terrell | 3 hr |
| Jul 12, 10:06 AM CDT | Flash Flood Warning | MAF | Pecos, Terrell | 3 hr |
| Jul 12, 5:06 PM CDT | Special Weather Statement | MAF | Glasscock, Howard | 39 min |
| Jul 12, 6:25 PM CDT | Areal Flood Advisory | MAF | Andrews, Gaines | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.